Ask a doctor

Is It OK to Use Anti-aging Creams at a Young Age?

Recently i was using the neutrogena scrub but while i was using it i was scrubbing my face way to hard with it an i used it almost everyday an it ended up burning my cheeck so now i have a dark spot on my cheeck and my skin tone looks uneven.

so my question is, will it be safe for me to use Clinique Even Better Skin Tone Correcting Moisturizer SPF 20 or is that product too strong for me considering im only 16? and also im african american.

Doctor Answers (2)

See a Dermatologist Please

+1

What I speculate happened, is that the Neutragena product irritated your face, causing what we call an irritant contact dermatitis. The inflammation caused by this process, caused pigment to drop out of the skin cells, keratinocytes. This pigment fell into the dermis and has resulted in post-inflammatory hyper-pigmentation.

My advice would be see a dermatologist who could gauge the extent of the hyper-pigmentation and offer a solution. There are prescription products that can help eliminate this, but the results tend to be slow. Often we combine medications but most involve hydroquinone, steroids, retinoids, azelaic acid and other ingredients.


Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

You have post-inflammatory hyperpigmentation (PIH)

+1

I would strongly recommend that you see a dermatologist. There are prescription creams that can address the inflammation, and others that can work on the hyperpigmentation. PIH can be very upsetting if left untreated.

Mary Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.